Title

Tail asymptotics for the queue length in an M/G/1 retrial queue

Document Type

Journal article

Source Publication

Queueing Systems

Publication Date

3-1-2006

Volume

52

Issue

3

First Page

193

Last Page

198

Publisher

Kluwer Academic Publishers

Keywords

M/G/1 retrial queue; Queue length; Subexponentiality; Regular variation; Tail asymptotics

Abstract

In this paper, we study the tail behavior of the stationary queue length of an M/G/1 retrial queue. We show that the subexponential tail of the stationary queue length of an M/G/1 retrial queue is determined by that of the corresponding M/G/1 queue, and hence the stationary queue length in an M/G/1 retrial queue is subexponential if the stationary queue length in the corresponding M/G/1 queue is subexponential. Our results for subexponential tails also apply to regularly varying tails, and we provide the regularly varying tail asymptotics for the stationary queue length of the M/G/1 retrial queue.

DOI

10.1007/s11134-006-5223-1

Print ISSN

02570130

E-ISSN

15729443

Publisher Statement

Copyright © 2006 Springer Science + BusinessMedia, LLC.

Access to external full text or publisher's version may require subscription.

Full-text Version

Publisher’s Version

Recommended Citation

Shang, W., Liu, L., Li, Q.-L. (2006). Tail asymptotics for the queue length in an M/G/1 retrial queue. Queueing Systems, 52(3), 193-198. doi: 10.1007/s11134-006-5223-1